← Search

Journal of Financial Economics Vol. 98 No. 1 2010

Estimating affine multifactor term structure models using closed-form likelihood expansions☆

Yacine Aït-Sahalia; Robert L. Kimmel1

1 Ecole des Hautes Etudes Commerciales du Nord

Abstract

We develop and implement a technique for closed-form maximum likelihood estimation (MLE) of multifactor affine yield models. We derive closed-form approximations to likelihoods for nine Dai and Singleton (2000) affine models. Simulations show our technique very accurately approximates true (but infeasible) MLE. Using US Treasury data, we estimate nine affine yield models with different market price of risk specifications. MLE allows non-nested model comparison using likelihood ratio tests; the preferred model depends on the market price of risk. Estimation with simulated and real data suggests our technique is much closer to true MLE than Euler and quasi-maximum likelihood (QML) methods.

DOI
10.1016/j.jfineco.2010.05.004
Volume
98
Issue
1
Pages
113-144
Language
en
Sources
bibtex:phds-export.bib openalex crossref

Cite